What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 31, 1:36 PM CST, 25 minutes earlier.
Area forecast discussion, Aug 31, 1:36 PM CST, 25 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
336 PM EDT Fri Aug 31 2018
.Short Term...(This evening through Saturday)
Issued at 300 PM EDT Fri Aug 31 2018
High res models continue to struggle with placement of ongoing
activity, but suspect they will start to catch up as they ingest the
location of where storms initiated this afternoon. Cells generally
have been moving northward, but some backbuilding is occurring over
southern IN in the 2-3 PM hour. So far no super high rainfall
reports. Expect continued development through the afternoon hours
as cells over south central KY move northward and as outflow
interactions closer to the Ohio River start up new cells. Main
issues will be localized flooding, frequent cloud to ground
lightning, brief gusty winds, and perhaps some small hail.
For tonight, expect activity to decline with loss of heating, but a
weak trough aloft may keep up a very isolated storm chance. That
trough will start to fill in Saturday, but not before another late
morning/afternoon round of scattered storms develops. Motion should
be a little faster from the southwest, so perhaps less of an issue
with flooding, unless storms go over grounds saturated from
today. Look for similar highs as well.
&&
.Long Term...(Saturday night through Friday)
Issued at 335 PM EDT Fri Aug 31 2018
...Hot and Humid for Labor Day...
There remains good agreement amongst the medium-range guidance in
the synoptic pattern for Labor Day and much of next week. Most
notable feature is the strengthening upper ridge over the Mid-
Atlantic, which gradually builds westward with time. Isolated
convection is likely to flare up once again on Sunday. A warm,
buoyant airmass will remain largely uncapped. Highs will likely end
up in the upper 80s to around 90.
Forecast trends are still for slightly hotter and drier conditions
on Labor Day and especially for Tuesday and Wednesday next week. An
isolated pop-up storm can't be ruled out on Labor Day, but handled
this with a silet 10-14 PoP for now. Tuesday and Wednesday look
mainly dry and hot, with highs in the lower 90s. Peak heat indices
between noon and 8 pm each day should reach the 95-100 degree range,
based on surface dewpoints in the upper 60s to lower 70s. Even
though the calendar will have flipped to September, it's important
to keep heat safety in mind! The interiors of vehicles can reach
deadly temperatures for children in minutes. Drink plenty of water
and limit time spent outdoors during the warmest part of the day if
possible.
By Thursday and Friday, at least scattered shower and thunderstorm
chances are likely to return. Weak height falls look to occur as a
wave of low pressure moving southeast through the Great Lakes
flattens the upper ridge. It will remain warm and humid.
&&
.Aviation...(18Z TAF Issuance)
Issued at 120 PM EDT Fri Aug 31 2018
Starting to see some storms initiate between HNB/SDF and southeast
of BWG. Peak period will be mid afternoon to early evening before
coverage dies down. Winds outside of storms will be from south and
relatively light before becoming a little more southwesterly by
Saturday. Atmosphere will be unstable again, so have prob30's for
storms in the late morning/afternoon tomorrow.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Short Term...RJS
Long Term...EBW
Aviation...RJS
Hazardous weather outlook, Aug 31, 1:38 PM CST, 23 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
338 PM EDT Fri Aug 31 2018
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-011945-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
338 PM EDT Fri Aug 31 2018 /238 PM CDT Fri Aug 31 2018/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Late this Afternoon and Tonight.
Isolated to scattered showers and storms are expected into the
evening hours. A few strong storms could contain gusty winds, heavy
rain that could lead to localized flooding issues, and cloud to
ground lightning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Isolated to scattered thunderstorms are forecast Saturday and Sunday.
Brief heavy rain and lightning will be the main threats.
Labor Day through most of the next work week will be above normal for
temperatures and humid, with heat indices possibly nearing 100 each
afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotters are welcome to report any heavier rainfall amounts as well
as stronger wind gusts.
RJS/EBW
In the hours before
Special weather statement, Aug 31, 11:51 AM CST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Louisville KY
151 PM EDT FRI AUG 31 2018
INZ077-311815-
Washington-
151 PM EDT FRI AUG 31 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON
COUNTY...
At 150 PM EDT, a cluster of strong thunderstorms was located 7 miles
northwest of Salem, moving north at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Salem, Campbellsburg, Saltillo, Kossuth, Mckinley, Smedley, Rush
Creek Valley, Hitchcock, Plattsburg and Prowsville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3878 8606 3876 8603 3877 8602 3876 8601
3861 8608 3863 8631 3873 8631 3874 8629
3877 8628 3877 8626 3876 8625 3878 8623
3877 8622 3878 8621 3878 8618 3876 8614
3877 8610 3878 8610
TIME...MOT...LOC 1750Z 188DEG 14KT 3870 8619
EBWSpecial weather statement, Aug 31, 12:10 PM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Louisville KY
210 PM EDT FRI AUG 31 2018
INZ077-311830-
Washington-
210 PM EDT FRI AUG 31 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON
COUNTY...
At 209 PM EDT, a strong thunderstorm was located 11 miles northwest
of Salem, moving north at 10 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Saltillo, Plattsburg, Kossuth, Mckinley and Rush Creek Valley.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3876 8603 3876 8602 3868 8604 3870 8613
3867 8630 3873 8631 3874 8629 3876 8628
3877 8626 3876 8625 3878 8623 3877 8622
3878 8621 3877 8621 3878 8618 3876 8613
3877 8610 3878 8609
TIME...MOT...LOC 1809Z 190DEG 9KT 3873 8626
EBWSpecial weather statement, Aug 31, 12:18 PM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Louisville KY
218 PM EDT FRI AUG 31 2018
INZ077-311845-
Washington-
218 PM EDT FRI AUG 31 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON
COUNTY...
At 218 PM EDT, a strong thunderstorm was located 8 miles west of
Salem, moving northeast at 15 mph.
Wind gusts of 50 to 55 mph and half inch hail are possible with this
storm.
Locations impacted include...
Campbellsburg, Saltillo, Smedley, Rush Creek Valley, Claysville,
Hitchcock and Prowsville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3857 8623 3859 8630 3868 8629 3871 8613
3870 8610
TIME...MOT...LOC 1818Z 208DEG 12KT 3863 8625
EBWSpecial weather statement, Aug 31, 12:30 PM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Louisville KY
230 PM EDT FRI AUG 31 2018
INZ079-092-KYZ031-032-311900-
Jefferson-Clark-Oldham-Trimble-
230 PM EDT FRI AUG 31 2018
...STRONG THUNDERSTORM OVER THE OHIO RIVER ABOUT MIDWAY BETWEEN
LOUISVILLE AND MADISON...
At 229 PM EDT, a strong thunderstorm was located 7 miles west of
Bedford. The storm is nearly stationary.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Bethlehem, Westport, Oldham, Otto, Paynesville, Chelsea, Hibernia,
Wises Landing, and New Washington.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3846 8544 3853 8563 3867 8552 3854 8532
TIME...MOT...LOC 1829Z 209DEG 4KT 3855 8545
13
Special weather statement, Aug 31, 12:48 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Louisville KY
248 PM EDT FRI AUG 31 2018
INZ076-077-311915-
Orange-Washington-
248 PM EDT FRI AUG 31 2018
...STRONG THUNDERSTORMS OVER NORTHERN ORANGE COUNTY AND MUCH OF
WASHINGTON COUNTY...
At 246 PM EDT, radar indicated strong thunderstorms from near Paoli
to near Salem to near New Providence Town. The storms are nearly
stationary.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Salem, Paoli, Orleans, New Pekin, Stampers Creek, Orangeville,
Campbellsburg, Livonia, Saltillo, and Smedley.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3876 8603 3877 8599 3849 8596 3849 8599
3842 8600 3849 8622 3849 8650 3869 8667
3869 8631 3873 8631 3874 8629 3877 8628
3878 8618 3876 8613 3878 8609
TIME...MOT...LOC 1846Z 141DEG 3KT 3862 8641 3863 8620 3851 8604
13Special weather statement, Aug 31, 1:09 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Louisville KY
209 PM CDT FRI AUG 31 2018
KYZ026-311945-
Ohio-
209 PM CDT FRI AUG 31 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OHIO COUNTY...
At 208 PM CDT, a strong thunderstorm was located near Hartford,
moving northeast at 20 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Hartford, Beaver Dam, Fordsville, Taffy, Ralph, Magan, Jingo,
Pleasant Ridge, Heflin and Ellmitch.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3760 8699 3763 8695 3762 8692 3764 8689
3765 8687 3767 8684 3767 8682 3771 8687
3773 8684 3766 8664 3765 8664 3736 8684
3745 8704
TIME...MOT...LOC 1908Z 207DEG 19KT 3751 8687
RJS